Alert archive / California / Special Weather Statements in 2026
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Jan 3, 2026, 11:25 AM PST for Humboldt County, California. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2026, 11:25 AM PST (19:25 UTC)
- Expired
- Jan 3, 2026, 12:00 PM PST
- In force
- 35 min
- Issued by
- NWS Eureka, CA
- Hail
- 0.25 in
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 12 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 7.4 hours before the alert went out and 367 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421
WWUS86 KEKA 031925
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
1125 AM PST Sat Jan 3 2026
CAZ103-104-106-032000-
Southern Humboldt Interior CA-Southwestern Humboldt CA-Northern
Humboldt Coast CA-
1125 AM PST Sat Jan 3 2026
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL HUMBOLDT COUNTY
UNTIL NOON PST...
At 1125 AM PST, Doppler radar was tracking a strong thunderstorm 12
miles north of Petrolia, or 21 miles northwest of Honeydew, moving
north at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fortuna, Ferndale, Fernbridge, Loleta, Rohnerville, Humboldt Hill,
Pine Hills and Capetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4051 12439 4062 12433 4074 12424 4071 12426
4070 12426 4069 12423 4071 12421 4072 12422
4074 12422 4071 12401 4042 12423 4043 12441
4044 12441 4049 12438
TIME...MOT...LOC 1925Z 188DEG 52KT 4049 12433
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH
$$
JJWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Jan 3, 4:09 AM PST, 7 hours 16 minutes earlier.
Area forecast discussion, Jan 3, 4:09 AM PST, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
409 AM PST Sat Jan 3 2026
.SYNOPSIS...Major coastal flooding will be possible today and
Saturday during high tides. Bouts of moderate to locally heavy
rain and gusty winds are forecast to continue this weekend and
likely next week.
&&
.DISCUSSION...A broad upper level trough over the northeastern
Pacific begin to gradually track northeastward, while an occluded
frontal system pushed onshore of the area early overnight.
Scattered showers under a southerly wind flow aloft continues
impacting the region. Thunderstorms and lightning strikes have
been detected with the strongest thunderstorms over the coastal
waters.
A secondary low around the low pressure system will approach the
northwest California coast late this morning within a more
unstable, mixed atmosphere. Strong to gusty winds is expected
along a 55-65kts coastal barrier jet (925mb) late this morning
through tonight. Strong south winds up to 60 mph are expected for
Del Norte Coast, while up to 70 mph is likely over the exposed
ridges in southwestern Humboldt. A High Wind Warning is in effect
for Del Norte and Southwestern Humboldt. Meanwhile, gusts from
40-50 mph are expected over the coastal headlands and exposed
ridges in Humboldt Coast, Interior Humboldt, Mendocino and Lake
counties, with locally strongest gust up to 60 mph possible. A
Wind Advisory is in effect for these areas as result.
Rainfall amounts with this system are expected to generally be 1
to 3 inches with local amounts of 6 inches in the mountains and
higher terrain. This system is expected to bring heavier amounts
to the northern portion of the area. The ensembles are in fairly
good agreement that IVT will be near 500 kg/m/s. This is slightly
higher in the south on the first system and slight higher in the
north on the second system.
Snow levels are forecast to start around 5500 feet, lowering to
4000 ft into early next week. However, the heavy snow is most
likely expected for elevations above 5000 feet. Snow impacts
currently look mostly confined to Scott Mountain Pass in Northeast
Trinity County. Total snow accumulations from 10 to 16 inches
possible for Scott Mt Pass. Higher amounts over the Trinity Alps.
A Winter Storm Warning is in effect from through Monday afternoon
for elevations above 5000 feet in Northern Trinity.
Sunday and Monday additional rounds of rain are expected before a
drier day on Tuesday. Wednesday may see another weather system.
These later systems generally look colder. /ZVS
&&
.AVIATION...(6Z TAFs)...Gusty south winds are likely to continue
overnight, but could become infrequent at times. Winds aloft remain
elevated and will promote a continued low level wind shear threat.
South winds have kept ceilings VFR to MVFR, but periods of heavier
rain could drop ceilings to IFR. Stronger showers could contain
thunderstorms, but confidence is low on where these will develop, if
they do develop. South winds increase further late Saturday morning
into the afternoon with gusts over 40 kts possible for the coastal
terminals. Thunderstorms remain possible into the afternoon and
evening hours within stronger showers. JB
&&
.MARINE...South winds continue to be elevated as an area of low
pressure spins offshore. Storm force gusts were observed briefly at
buoy 14 near Pt. Arena. While storm force gusts have largely
subsided, gales are still being observed across the coastal waters.
Large, steep seas are being observed, with combined seas of 13-18 ft
possible. Winds will increase again today, especially north of Cape
Mendocino with storm force gusts possible again. A Storm Warning has
been issued for the waters north of Cape Mendocino which will
continue through this evening. Gale Warnings are in effect south of
Cape Mendocino through this evening. Thunderstorms are possible
which, in additional to strong, gusty winds, can bring frequent
lightning, small hail, and isolated waterspouts. Winds will decrease
overnight Saturday into Sunday morning as the low moves off to the
north. Light to moderate northerly winds are possible by Monday with
seas subsiding below 10 ft. JB
&&
.HYDROLOGY...An atmospheric river will bring a prolonged moderate
to heavy rainfall this weekend into early next week. This will
increased risk for urban and small stream flooding as well as
rock and landslides across the forecast area through Monday. WPC
continues to have our area in a "Marginal Risk" for excessive
rainfall today through Monday. Mainstem rivers will also likely
rise sharply and will need to be monitored for possible flood
stage exceedance. At this point, latest forecast of CNRFC
indicates the mainstem rivers remaining below flood stage.
However, there is a 10 to 15% probability of peak reaching or
exceeding flood stage for Eel River at Fernbridge, and Russian
River at Hopland. /ZVS
Be on the lookout for watches, advisories, and
warnings as this next heavy rain event unfolds. Stay alert and
remember to never attempt to drive through water covered roads.
Water may be moving much faster than you think. /RPA
&&
.COASTAL FLOODING...A Coastal Flooding Warning is in effect. High
astronomical tides, in conjunction with a storm surge produced by
a long-duration southerly winds and elevated surf, may result in
major coastal flooding along the North Coast today. Up to 1.5 foot
of saltwater inundation above ground level is possible in low
lying areas near shorelines and tidal waterways. High tides
combined the storm surge and tidal anomaly will likely reach 9.9
to 10.3 ft MLLW at the North Spit tide gauge. The North Spit tide
gauge is expected to exceed the impressive record of 10.01 feet
established on Friday. Impacts are expected in low lying property
and some critical infrastructure will be inundated. These impacts
will include, but not limited to, roadways in King Salmon and the
Arcata bottoms, and sections of Highway 101 safety corridors.
Shoreline erosion will occur.
Meanwhile, 9.5 to 9.7 feet MLLW at the Crescent City tide gauge,
and 8.6 to 8.9 feet MLLW at the Arena Cove tide gauge. Strong
winds and surf could cause waves to wash onto roads exposed to the
surf including Highway 101 south of Crescent City, Pebble Beach
in Crescent City, Moonstone Beach parking lot, Centerville Beach
road and parking lot, low spots along Highway 1 on the Mendocino
coast, and other near coast infrastructure. At this time surf
isn't expected to be exceptionally large, so elevated locations
like the homes in Shelter Cove are less likely to be impacted but
it isn't out of the question if seas are larger than expected.
/ZVS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Wind Advisory until 10 AM PST this morning for CAZ101-102.
Coastal Flood Warning from 9 AM this morning to 1 PM PST
this afternoon for CAZ101-103-104-109.
Flood Watch from 10 AM PST this morning through Sunday
afternoon for CAZ101-102.
High Wind Warning from 10 AM this morning to 4 AM PST
Sunday for CAZ101-102.
Coastal Flood Watch from Sunday morning through Sunday
afternoon for CAZ101-103-104-109.
Wind Advisory until 10 PM PST this evening for CAZ103-105-
106-109-110-112.
Flood Watch through Sunday evening for CAZ103>106-108>115.
High Wind Warning until 7 AM PST Sunday for CAZ104.
Winter Storm Warning from 10 AM this morning to 10 AM PST
Monday for CAZ107.
Wind Advisory until 4 PM PST this afternoon for CAZ113>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Coastal Flood Warning from 9 AM this morning to 1 PM PST
this afternoon for PZZ415.
Gale Warning until 7 AM PST this morning for PZZ450.
Storm Warning from 7 AM this morning to 11 PM PST this
evening for PZZ450.
Gale Warning until 11 PM PST this evening for PZZ455-475.
Storm Warning until 11 PM PST this evening for PZZ470.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Local storm report, Jan 3, 10:20 AM PST, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
1020 AM PST Sat Jan 3 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM Coastal Flood 3 W Arcata 40.87N 124.14W
01/03/2026 Humboldt CA Law Enforcement
Jackson Ranch Road flooded and closed.
&&Local storm report, Jan 3, 10:27 AM PST, 58 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
1027 AM PST Sat Jan 3 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM Coastal Flood 2 SW Humboldt Hill 40.71N 124.21W
01/03/2026 Humboldt CA Law Enforcement
Flooding on southbound lane on Highway 101
near Tompkins Hill Road.
&&Local storm report, Jan 3, 10:30 AM PST, 55 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
1030 AM PST Sat Jan 3 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM Landslide 3 N Lewiston 40.75N 122.79W
01/03/2026 Trinity CA Law Enforcement
Rockslide blocking entire roadway on Trinity
Dam BLVD and Lakeview Terrace.
&&Special weather statement, Jan 3, 11:01 AM PST, 24 minutes before
Special Weather Statement
National Weather Service Eureka CA
1101 AM PST Sat Jan 3 2026
CAZ103-104-106-031930-
Northern Humboldt Coast CA-Southwestern Humboldt CA-Southern
Humboldt Interior CA-
1101 AM PST Sat Jan 3 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HUMBOLDT COUNTY
UNTIL 1130 AM PST...
At 1101 AM PST, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Scotia, or 14 miles north of Honeydew, moving
north at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grizzly Creek Redwoods State Park, Fortuna, Rio Dell, Scotia,
Carlotta, Pepperwood, Ferndale, Hydesville, Rohnerville, Shively,
Fernbridge, Bull Creek, Loleta and Humboldt Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4069 12422 4069 12423 4070 12422 4070 12421
4072 12422 4055 12377 4030 12402 4046 12437
TIME...MOT...LOC 1901Z 199DEG 44KT 4043 12419
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
RPALocal storm report, Jan 3, 11:16 AM PST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
1116 AM PST Sat Jan 3 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM Coastal Flood 1 N Eureka 40.81N 124.16W
01/03/2026 Humboldt CA Public
Water on roadway on Startare Dr on Woodley
Island.
&&Special weather statement, Jan 3, 11:25 AM PST, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
1125 AM PST Sat Jan 3 2026
CAZ103-104-106-032000-
Southern Humboldt Interior CA-Southwestern Humboldt CA-Northern
Humboldt Coast CA-
1125 AM PST Sat Jan 3 2026
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL HUMBOLDT COUNTY
UNTIL NOON PST...
At 1125 AM PST, Doppler radar was tracking a strong thunderstorm 12
miles north of Petrolia, or 21 miles northwest of Honeydew, moving
north at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fortuna, Ferndale, Fernbridge, Loleta, Rohnerville, Humboldt Hill,
Pine Hills and Capetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4051 12439 4062 12433 4074 12424 4071 12426
4070 12426 4069 12423 4071 12421 4072 12422
4074 12422 4071 12401 4042 12423 4043 12441
4044 12441 4049 12438
TIME...MOT...LOC 1925Z 188DEG 52KT 4049 12433
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH
JJWThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 10:46 PM PST | Storm Warning | EKA | 24 hr | |
| Jan 2, 11:45 PM PST | Winter Storm Warning | EKA | 64 hr | |
| Jan 3, 5:28 AM PST | Special Weather Statement | EKA | Humboldt | 32 min |
| Jan 3, 5:56 AM PST | Special Weather Statement | EKA | Humboldt | 34 min |
| Jan 3, 6:06 AM PST | Special Marine Warning | EKA | 39 min | |
| Jan 3, 6:52 AM PST | Special Marine Warning | EKA | 53 min | |
| Jan 3, 7:45 AM PST | Special Marine Warning | EKA | 60 min | |
| Jan 3, 8:52 AM PST | Special Marine Warning | EKA | 23 min | |
| Jan 3, 9:29 AM PST | Special Marine Warning | EKA | 16 min | |
| Jan 3, 9:33 AM PST | Special Marine Warning | EKA | 42 min | |
| Jan 3, 10:07 AM PST | Special Marine Warning | EKA | 38 min | |
| Jan 3, 10:11 AM PST | Special Marine Warning | EKA | 34 min | |
| Jan 3, 10:16 AM PST | Special Marine Warning | EKA | 44 min | |
| Jan 3, 10:40 AM PST | Severe Thunderstorm Warning | EKA | Humboldt | 35 min |
| Jan 3, 11:01 AM PST | Special Weather Statement | EKA | Humboldt | 29 min |
| Jan 3, 11:03 AM PST | Special Marine Warning | EKA | 27 min | |
| Jan 3, 11:05 AM PST | Special Marine Warning | EKA | 25 min | |
| Jan 3, 11:10 AM PST | Severe Thunderstorm Warning | EKA | Humboldt | 35 min |
| Jan 3, 11:18 AM PST | Tornado Warning | EKA | Humboldt | 12 min |
| Jan 3, 11:27 AM PST | Special Weather Statement | EKA | Mendocino | 33 min |
| Jan 3, 11:30 AM PST | Areal Flood Advisory | EKA | Humboldt | 31 hr |
| Jan 3, 11:52 AM PST | Areal Flood Advisory | EKA | Mendocino | 4 hr |
| Jan 3, 11:59 AM PST | Special Weather Statement | EKA | Trinity | 61 min |
| Jan 3, 12:01 PM PST | Areal Flood Advisory | EKA | Humboldt | 4 hr |
| Jan 3, 12:24 PM PST | Flash Flood Warning | EKA | Humboldt | 4 hr |
| Jan 3, 12:32 PM PST | Special Marine Warning | EKA | 13 min | |
| Jan 3, 12:36 PM PST | Special Weather Statement | EKA | 24 min | |
| Jan 3, 12:55 PM PST | Special Marine Warning | EKA | 35 min | |
| Jan 3, 12:56 PM PST | Special Weather Statement | EKA | Mendocino | 34 min |
| Jan 3, 1:28 PM PST | Special Weather Statement | EKA | Mendocino | 32 min |
| Jan 3, 3:35 PM PST | Special Marine Warning | EKA | 11 min |
Nearby
Special Weather Statements in California, 2026Every special weather statement in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.